Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 6(1); 2008 > Article
Acetaminophen Poisoning
Sung-Pil Chung, Seung-Ho Kim, Hahn-Shick Lee
Journal of The Korean Society of Clinical Toxicology 2008;6(1):1-8
DOI: https://doi.org/
Published online: June 30, 2008
  • 80 Views
  • 0 Download
  • 0 Crossref
  • 0 Scopus
1Department of Emergency Medicine, Yonsei University College of Medicine
2Department of Emergency Medicine, Yonsei University College of Medicine
3Department of Emergency Medicine, Yonsei University College of Medicine

Acetaminophen (AAP) overdose can result in potentially serious hepatotoxicity. The ingested dose and time from ingestion to presentation are important prognostic factors. Toxic dose in adult is thought to be at least 10 g or 200 mg/kg. However, early management of acute overdose should be guided by the plasma AAP concentration. The antidote for AAP poisoning is N-acetylcysteine (NAC). It provides complete protection against hepatotoxicity if given within 8 h of acute overdose. If the concentration is above the possible toxicity line as predicted by the Rumack-Matthew nomogram, either the 72-hr oral or the 20-hr intravenous NAC regimen should be administered. NAC is also effective if started late in patients with established hepatic failure. This article summarizes the current consensus of clinical assessment and management for acute AAP overdose.


JKSCT : Journal of The Korean Society of Clinical Toxicology